Texas, 2011Drought in Texas, October 4 to 31, 2011
October 4 to 31, 2011 · NWS BRO · 1 event in 1 county or zone
A few showers and thunderstorms moved across the Rio Grande Plains on September 29th and again on October 1st, improving long term drought conditions slightly across Zapata County. Additional rainfall on October 9th would lock in Extreme (D3) conditions through month's end, with the usual dry season underway.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few showers and thunderstorms moved across the Rio Grande Plains on September 29th and again on October 1st, improving long term drought conditions slightly across Zapata County. Additional rainfall on October 9th would lock in Extreme (D3) conditions through month's end, with the usual dry season underway.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Oct 3, 11:46 PM CST, 14 minutes earlier.
Area forecast discussion, Oct 3, 11:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1246 AM CDT TUE OCT 4 2011
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR CONDITIONS THROUGH THE NEXT 24 HOURS. WINDS
THROUGH SUNRISE WILL BE NEARLY CALM BEFORE BECOMING EAST 10 TO 12
KNOTS WITH A COUPLE GUSTS NEARING 15. WINDS WILL AGAIN RETURN TO
CALM AFTER SUNSET TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 702 PM CDT MON OCT 3 2011/
DISCUSSION...UPDATE FOR 00Z TAFS.
AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS. WINDS WILL BE LIGHT FROM THE EAST TO
NORTHEAST TONIGHT BECOMING EAST ON TUESDAY. A RELATIVELY DRY AND
STABLE AIRMASS WILL PREVAIL OVER THE AREA THROUGH TUESDAY EVENING.
PREV DISCUSSION... /ISSUED 143 PM CDT MON OCT 3 2011/
SHORT TERM/TONIGHT THROUGH TUESDAY NIGHT/...SFC HIGH PRESSURE
ACROSS THE NORTH GULF CONTINUES TO BRING COOLER AND DRIER AIR INTO
DEEP SOUTH TEXAS. AIR TEMPS OVER THE WATER ARE AROUND 80...AND WITH
A NORTHEAST TO EAST WIND HIGH TEMPS OVER LAND ARE STRUGGLING IN THE
MID TO UPPER 80S THIS AFTERNOON. A MARINE INVERSION HAS ALLOWED SOME
MOISTURE TO POOL AND FORM A SCT TO BKN DECK OF SCU AT 5 KFT...BUT
THESE CLOUDS ARE CONTINGENT ON WINDS AND LOW LEVEL CONVERGENCE AND
WILL SCATTER OUT AS WINDS DECREASE. DEW POINTS REMAIN IN THE 40S AND
50S...WHICH REQUIRED AN ADJUSTMENT TO THE ONGOING FORECAST BY A FEW
DEGREES. AFTER ADJUSTMENT FOR OBS TODAY...BELIEVE THAT TOMORROW'S
DEW POINTS MAY NEED TO BE LOOKED AT AGAIN BASED ON THE GFS NUMBERS
STILL LOOKING A LITTLE HIGH. OTHERWISE...BELIEVE TUESDAY WILL BE
SIMILAR TO TODAY...THOUGH PWAT INCREASING TO AN INCH AND A HALF
SUGGESTS MORE MOISTURE AND MAYBE TEMPS A DEGREE OR TWO HIGHER THAN
TODAY. CLOUD COVER WILL REMAIN AT OR ON THE LOWER SIDE OF
SCATTERED
LONG TERM/WEDNESDAY THROUGH MONDAY/...A HIGH PRESSURE RIDGE
EXTENDING ACROSS DEEP SOUTH TEXAS THROUGH FRIDAY WILL PRODUCE
LIGHT TO MODERATE EAST TO SOUTHEAST WINDS ACROSS THE RIO GRANDE
VALLEY THROUGH WEDNESDAY. A LOW PRESSURE SYSTEM AND ASSOCIATED
COLD FRONT WILL PROPAGATE EASTWARD ACROSS THE CENTRAL UNITED
STATES THE MIDDLE OF THE WEEK THROUGH THE WEEKEND. THE WINDS WILL
INCREASE ACROSS DEEP SOUTH TEXAS THURSDAY AND FRIDAY BECOMING
MODERATE AND GUSTY DURING THE AFTERNOONS AND EARLY EVENINGS.
TEMPERATURES WILL REMAIN SLIGHTLY HIGHER THAN NORMAL THROUGH
FRIDAY. THERE IS A SLIGHT CHANCE TO CHANCE OF SHOWERS AND
ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE
VALLEY DURING THE LATTER PART OF THE WEEK. SLIGHTLY COOLER
TEMPERATURES AND DRIER CONDITIONS WILL PREVAIL ACROSS THE RIO
GRANDE VALLEY THIS WEEKEND ACCOMPANIED BY A WIND SHIFT TO THE
NORTHEAST. LIGHT TO MODERATE NORTHEAST TO EAST WINDS WILL PREVAIL
ACROSS DEEP SOUTH TEXAS THIS WEEKEND.
MARINE...TONIGHT THROUGH TUESDAY NIGHT...BUOY 020 REPORTS LIGHT EAST WINDS
AND LOW WAVE HEIGHTS AROUND 3 FEET WITH A SIX SECOND PERIOD. KEPT
SEAS AT THREE FEET IN THE FORECAST BASED ON HOLDING STEADY OBS AND
WINDS NOT EXPECTED TO CHANGE MUCH. LIGHT WINDS WILL ALLOW MARINE
INSTABILITY TO OVERCOME MIXING AND DEVELOP ISOLATED SHOWERS TO THE
SOUTH...WHICH COULD THEN DRIFT INTO THE SOUTHERN MARINE AREA WITH
EVEN A SPRINKLE OR TWO POSSIBLE FOR THE ISLAND. WINDS SHOW A HINT OF
VEERING TO SOUTHEAST TUESDAY NIGHT BUT WILL REMAIN LIGHT TO MODERATE
WITH WAVE HEIGHTS POSSIBLY INCREASING A FOOT.
WEDNESDAY THROUGH SATURDAY...LIGHT TO MODERATE EAST TO SOUTHEAST WINDS
AND LOW SEAS WILL PREVAIL ACROSS THE MARINE AREAS ON WEDNESDAY. A
LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
CENTRAL UNITED STATES THE MIDDLE OF THE WEEK THROUGH THE WEEKEND.
THE LOW PRESSURE SYSTEM WILL INTERACT WITH A HIGH PRESSURE RIDGE
LOCATED ACROSS THE NORTHERN GULF OF MEXICO INCREASING THE PRESSURE
GRADIENT AND SUBSEQUENTLY THE WINDS ACROSS THE COASTAL WATERS.
MODERATE AND GUSTY EAST TO NORTHEAST WINDS AND MODERATE SEAS WILL
PREVAIL ACROSS THE COASTAL WATERS THURSDAY THROUGH SATURDAY. SMALL
CRAFT EXERCISE CAUTION OR SMALL CRAFT CONDITIONS ARE LIKELY FRIDAY
AND SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 86 71 90 76 / 10 10 10 10
BROWNSVILLE 87 70 92 74 / 10 10 10 10
HARLINGEN 87 68 92 73 / 10 10 10 10
MCALLEN 89 67 93 73 / 10 10 10 10
RIO GRANDE CITY 90 66 94 71 / 10 10 10 10
SOUTH PADRE ISLAND 81 75 86 79 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/59
Hazardous weather outlook, Oct 3, 4:09 AM CST, 19 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
509 AM CDT MON OCT 3 2011
TXZ248>257-041015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
509 AM CDT MON OCT 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-041015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
509 AM CDT MON OCT 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Zapata
- When
- October 4, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Zapata forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.001, -99.169 (the zone’s center; the record gives no point)
Rainfall on October 1st, and again on October 9th across Zapata County removed the area of Exceptional (D4) Drought in the northwest corner, leaving the entire county at Extreme (D3) levels on the 11th - conditions which prevailed into early November.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, October 4, 20111 death · 15 injured · $250,000 · 1 event
- Wildfire in Nebraska, October 4 to 5, 2011$12 million · 2 events
- Flash Flooding and Flooding in Massachusetts, October 4, 2011$6.9 million · 50 kt wind · 9 events
- Dust Storm in Arizona, October 4, 20114 injured · $100,000 · 1 event
- High Surf in Hawaii, October 4 to 7, 201116 events
- Wildfire in South Dakota, October 4 to 7, 20111 injured · 2 events
- Wildfire in Iowa, October 4 to 7, 20115 events
- Drought in Florida, October 4 to 25, 20114 events
- Heavy Snow and Winter Weather in California, October 4 to 6, 20113 events
- Winter Storm in California, October 4 to 5, 20112 events
- High Wind in Oregon, October 4, 201150 kt wind · 2 events
- Wildfire in Florida, October 4, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342048.